Alert archive / Arkansas / Wind Advisories in 2008

Wind Advisory 6, NWS Memphis, TN

February 4, 200812 counties in Arkansas; 4 counties in Mississippi; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Feb 4, 2008, 3:26 AM CST for 12 counties in Arkansas; 4 counties in Mississippi; Dunklin County, Pemiscot County, Missouri. It took effect at Feb 4, 2008, 11:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 3:26 AM CST (09:26 UTC)
In effect from
Feb 4, 2008, 11:00 AM CST
Expired
Feb 4, 2008, 7:00 PM CST
In force
8 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, Quitman County, MS, Tallahatchie County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 040926
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
326 AM CST MON FEB 4 2008

...STRONG AND GUSTY SOUTH WINDS WILL OCCUR ACROSS PARTS OF
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL LATE THIS MORNING 
AND AFTERNOON...

ARZ008-009-017-018-026-027-035-MOZ113-041730-
/O.NEW.KMEG.WI.Y.0006.080204T1700Z-080205T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-CROSS-DUNKLIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...WYNNE...KENNETT
326 AM CST MON FEB 4 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

THE COMBINATION OF LOW PRESSURE MOVING INTO THE SOUTHERN PLAINS
ALONG WITH HIGH PRESSURE ALONG THE EAST COAST WILL CAUSE
STRONG AND GUSTY SOUTH WINDS TO DEVELOP ACROSS THE ADVISORY AREA
BY THIS AFTERNOON. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR
35 MPH CAN BE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS.

$$

JCL
3 follow-up statements
000 
WWUS74 KMEG 041743
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 AM CST MON FEB 4 2008

...STRONG AND GUSTY SOUTH WINDS WILL OCCUR ACROSS PARTS OF
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL LATE THIS MORNING
AND AFTERNOON...

ARZ028-036-048-049-058-MOZ115-MSZ007-010-011-020-050000-
/O.EXA.KMEG.WI.Y.0006.000000T0000Z-080205T0000Z/
MISSISSIPPI-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-PEMISCOT-
TUNICA-COAHOMA-QUITMAN-TALLAHATCHIE-
INCLUDING THE CITIES OF...BLYTHEVILLE...WEST MEMPHIS...
FORREST CITY...HELENA...CARUTHERSVILLE...TUNICA...CLARKSDALE
1143 AM CST MON FEB 4 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

THE COMBINATION OF LOW PRESSURE MOVING INTO THE SOUTHERN PLAINS
ALONG WITH HIGH PRESSURE ALONG THE EAST COAST WILL CAUSE STRONG
AND GUSTY SOUTH WINDS TO DEVELOP ACROSS THE ADVISORY AREA BY THIS
AFTERNOON. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 35 MPH
CAN BE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS.

$$

ARZ008-009-017-018-026-027-035-MOZ113-050000-
/O.CON.KMEG.WI.Y.0006.000000T0000Z-080205T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-CROSS-DUNKLIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...WYNNE...KENNETT
1143 AM CST MON FEB 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

THE COMBINATION OF LOW PRESSURE MOVING INTO THE SOUTHERN PLAINS
ALONG WITH HIGH PRESSURE ALONG THE EAST COAST WILL CAUSE STRONG
AND GUSTY SOUTH WINDS TO DEVELOP ACROSS THE ADVISORY AREA BY THIS
AFTERNOON. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 35 MPH
CAN BE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS.

$$

SJM
000 
WWUS74 KMEG 042053
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CST MON FEB 4 2008

...STRONG AND GUSTY SOUTH WINDS WILL CONTINUE ACROSS THE DELTA
REGION OF THE MID SOUTH THIS EVENING AND ACROSS THE ENTIRE MID
SOUTH WEDNESDAY AFTERNOON AND EVENING...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007-
010-011-020-050500-
/O.NEW.KMEG.WI.Y.0007.080205T1800Z-080206T0600Z/
/O.EXT.KMEG.WI.Y.0006.000000T0000Z-080205T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
TUNICA-COAHOMA-QUITMAN-TALLAHATCHIE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE
253 PM CST MON FEB 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT...


A WIND ADVISORY IS IN EFFECT UNTIL 7 PM CST THIS EVENING. THE
NATIONAL WEATHER SERVICE IN MEMPHIS HAS ALSO ISSUED AN ADDITIONAL
WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT.

THE COMBINATION OF LOW PRESSURE MOVING INTO THE SOUTHERN PLAINS
ALONG WITH HIGH PRESSURE ALONG THE EAST COAST WILL CAUSE STRONG
AND GUSTY SOUTH WINDS ACROSS THE ADVISORY AREA THROUGH EARLY THIS
EVENING. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 35 MPH
CAN BE EXPECTED.

STRONG WINDS WILL REDEVELOP IN ADVANCE OF A STRONG COLD FRONT
TUESDAY AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE
TUESDAY NIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 35
MPH CAN BE EXPECTED ONCE AGAIN.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS.

$$

MSZ001>006-008-009-012>017-021>024-TNZ001>004-019>021-048>055-
088>092-050500-
/O.NEW.KMEG.WI.Y.0007.080205T1800Z-080206T0600Z/
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-
PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-CALHOUN-
CHICKASAW-MONROE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-
DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...CORINTH...
IUKA...BOONEVILLE...BATESVILLE...OXFORD...NEW ALBANY...TUPELO...
AMORY...ABERDEEN...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
253 PM CST MON FEB 4 2008

...WIND ADVISORY IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT. 

STRONG WINDS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT
TUESDAY AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE
TUESDAY NIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 35
MPH CAN BE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS.

$$

SJM
000 
WWUS74 KMEG 050114
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
714 PM CST MON FEB 4 2008

...STRONG AND GUSTY WINDS CAN BE EXPECTED ACROSS THE ENTIRE
MIDSOUTH TUESDAY AFTERNOON AND EVENING...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007-
010-011-020-051030-
/O.EXP.KMEG.WI.Y.0006.000000T0000Z-080205T0100Z/
/O.CON.KMEG.WI.Y.0007.080205T1800Z-080206T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
TUNICA-COAHOMA-QUITMAN-TALLAHATCHIE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE
714 PM CST MON FEB 4 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT...
...WIND ADVISORY HAS EXPIRED...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT. 

STRONG WINDS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT
TUESDAY AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE TUESDAY
NIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 35 MPH CAN
BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MSZ001>006-008-009-012>017-021>024-TNZ001>004-019>021-048>055-
088>092-051030-
/O.CON.KMEG.WI.Y.0007.080205T1800Z-080206T0600Z/
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-
PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-CALHOUN-
CHICKASAW-MONROE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-
DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...CORINTH...
IUKA...BOONEVILLE...BATESVILLE...OXFORD...NEW ALBANY...TUPELO...
AMORY...ABERDEEN...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
714 PM CST MON FEB 4 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT. 

STRONG WINDS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT
TUESDAY AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE
TUESDAY NIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR
35 MPH CAN BE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS.

$$

MBS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 3, 8:53 PM CST, 6 hours 33 minutes earlier.

Area forecast discussion, Feb 3, 8:53 PM CST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
853 PM CST SUN FEB 3 2008

.DISCUSSION...SURFACE ANALYSIS PLACES A WARM FRONT FROM THE OHIO
RIVER VALLEY BACK THROUGH MISSOURI/KANSAS INTO A LOW CENTERED ACROSS
SOUTHEAST COLORADO. ACROSS THE LOWER MISSISSIPPI VALLEY...WATER VAPOR
SATELLITE/UPPER AIR WIND PROFILERS/00Z RAOBS INDICATE SEVERAL
SHORTWAVES EMBEDDED WITHIN SOUTHWEST FLOW ALOFT. ACROSS THE MID
SOUTH...TEMPERATURES WERE PRIMARILY IN THE 50S WITH AN ADDITIONAL
WARM FRONT ACROSS SOUTHERN ARKANSAS AND SOUTHERN MISSISSIPPI. LATEST
SHORT TERM MODEL TRENDS INDICATE WARM FRONT SOUTH OF THE FORECAST
AREA WILL BEGIN TO MOVE NORTH...MOVING THROUGH THE MID SOUTH MONDAY
MORNING. CONVECTIVE INSTABILITY WILL REMAIN ELEVATED DURING THE
OVERNIGHT HOURS AND CURRENT FORECAST GRIDS HANDLING TRENDS WELL.
HOWEVER...WILL STILL NEED TO UPDATE TO ADD FOG FOR THE OVERNIGHT
HOURS FOR AREAS ESPECIALLY ACROSS PORTIONS OF NORTHEAST ARKANSAS AND
THE MISSOURI BOOTHEEL WHERE SURFACE VISIBILITIES HAVE BEEN LOWER DUE
TO LIGHTER WINDS/WARM AIR ADVECTION.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

.PREV DISCUSSION...ISSUED 235 PM CST SUN FEB 3 2008

WARM FRONT CURRENTLY LOCATED OVER CENTRAL MISSISSIPPI WILL SURGE
NORTHWARD TONIGHT. AS A RESULT TEMPERATURES WILL ACTUALLY RISE
DURING THE OVERNIGHT HOURS THUS LOWS SHOULD OCCUR AT 00Z. THE LARGE
AREA OF PRECIP CURRENTLY OVER NORTH MISSISSIPPI WILL PUSH
NORTHEASTWARD INTO NORTH ALABAMA AND MIDDLE TENNESSEE DURING THE
EARLY EVENING HOURS. ONLY ISOLATED SHOWERS TO REMAIN OVER THE CWA
DURING THE OVERNIGHT HOURS. HOWEVER LOW CLOUDS WILL STICK AROUND THE
ENTIRE NIGHT. LOWS WILL BE IN THE 50S.

BY MONDAY MORNING...A SECONDARY WARM FRONT/DEW POINT BOUNDARY WILL
PUSH NORTHWARD OVER THE CWA...AND WILL BRING 60-65F DEWPOINTS INTO
THE REGION. STRONG WARM AIR ADVECTION WILL HELP TO PRODUCE SOME
MORNING SHOWERS OVER THE MIDSOUTH. MODELS ARE INDICATING LOW CLOUDS
BREAKING UP MIDDAY WHICH MAY BRING SOME PEAKS OF SUN TO THE AREA
DURING THE AFTERNOON. TEMPERATURES WILL SHOOT UP AS A RESULT AND
SOME RECORD HIGHS MAY BE BROKEN ON MONDAY. EXPECT READINGS IN THE
LOWER TO MID 70S. IN ADDITION...SHOWERS AND THUNDERSTORMS MAY
DEVELOP IN THE AFTERNOON AS A SHORTWAVE MOVES INTO THE REGION IN
COMBINATION WITH A 60KT LOW LEVEL JET THAT WILL BE OVER THE AREA. IF
THE SUN DOES PEAK OUT...MAY ENHANCE THE POTENTIAL OF SOME STORMS
BECOMING STRONG TO SEVERE DURING THE AFTERNOON/EVENING HOURS.

MONDAY NIGHT...SHORTWAVE PUSHES OUT OF THE AREA...ENDING PRECIP
CHANCES DURING THE EVENING HOURS. EXPECT MUCH OF MONDAY NIGHT TO
BE DRY. STRATUS SHOULD REDEVELOP DURING THE OVERNIGHT HOURS AND
WILL BRING CLOUDY CONDITIONS TO THE CWA BY 12Z. LOWS WILL BE VERY
MILD WITH READINGS IN THE 60S.

TUESDAY THROUGH TUESDAY EVENING...MAJOR SEVERE WEATHER OUTBREAK IS
POSSIBLE DURING AFTERNOON AND EVENING HOURS AHEAD OF AN APPROACHING
COLD FRONT. MODELS SHOWING A SFC LOW DEVELOPING OVER CENTRAL
ARKANSAS DURING THE MORNING WHICH MOVES NORTHEAST INTO SOUTHEAST
MISSOURI DURING THE AFTERNOON HOURS. THIS HELPS TO PRODUCE HELICITY
VALUES NEAR 300 M2/S2. DEWPOINTS WILL ALREADY BE IN THE LOWER TO MID
60S AS THE FRONT MOVES INTO THE REGION. THE CWA WILL ALSO BE IN THE
RIGHT ENTRANCE REGION OF AN 140 KT UPPER LEVEL JET. IN ADDITION...A
STRONG 70 KT LOW LEVEL JET WILL BE IN PLACE OVER THE REGION. THE
ONLY QUESTION WILL BE THE AMOUNT OF INSTABILITY. MORNING CLOUDS MAY
HANG ON INTO THE AFTERNOON HOURS ALTHOUGH MODELS INDICATE POTENTIAL
BREAKS IN CLOUD COVER OVER EASTERN SECTIONS OF THE CWA DURING THE
LATE AFTERNOON HOURS. EVEN WITH THE CLOUDS...EXPECT CAPE VALUES NEAR
1000 J/KG WHICH SHOULD BE ENOUGH TO PRODUCE SEVERE STORMS. DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL ALL BE THREATS FROM
THE STORMS. IN ADDITION...STRONG SOUTHERLY WINDS AHEAD OF THE FRONT
MAY PRODUCE WIND SPEEDS OF 25 MPH OR GREATER ON TUESDAY THUS A WIND
ADVISORY MAY BE NEEDED. TEMPERATURES WILL BE WARM WITH HIGHS IN THE
UPPER 60S TO LOWER 70S.

WEDNESDAY THROUGH THURSDAY...HIGH PRESSURE MOVES INTO THE CWA.
WEDNESDAY WILL BE MUCH COLDER BEHIND THE FRONT. EXPECT HIGHS IN THE
40S. LOWS WILL BE IN THE MID TO UPPER 20S. HIGHS WILL REBOUND ON
THURSDAY AS HIGHS SHIFTS EAST. EXPECT HIGHS ON THURSDAY IN THE 50S
FOR THE MOST PART.

THURSDAY NIGHT AND FRIDAY...A SHORTWAVE WILL MOVE THROUGH THE
REGION. DON/T EXPECT ANY PRECIP WITH THE SHORTWAVE ALTHOUGH THERE
WILL BE AN INCREASE IN CLOUDS. HIGHS WILL BE IN THE 50S WITH LOWS IN
THE 30S.

FRIDAY NIGHT THROUGH NEXT WEEKEND...HIGH PRESSURE WILL DOMINATE THE
WEATHER. TEMPERATURES WILL BE NEAR NORMAL WITH READINGS IN THE 50S
WITH LOWS IN THE 30S.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  57  73  65  72 /  30  40  40  90
MKL  55  72  63  73 /  30  40  40  90
JBR  53  71  62  67 /  30  40  50  90
TUP  56  74  63  75 /  80  40  30  80

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, Feb 3, 4:43 AM CST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
443 AM CST SUN FEB 3 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
443 AM CST SUN FEB 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A WARM FRONT MOVES
INTO THE MID-SOUTH FROM THE SOUTHWEST. THUNDERSTORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON
INTO MONDAY NIGHT...MAINLY ALONG AND WEST OF A LINE FROM UNION
CITY TENNESSEE TO HOLLY SPRINGS MISSISSIPPI TO CHARLESTON
MISSISSIPPI. UNSEASONABLY WARM...MOIST AND UNSTABLE AIR WILL PUSH
INTO THE AREA MONDAY AND MONDAY NIGHT ON INCREASING SOUTH WINDS.
SCATTERED THUNDERSTORMS ARE EXPECTED WITH A FEW POSSIBLY SEVERE.
THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH
ISOLATED TORNADOES CAN NOT BE RULED OUT.

THERE IS THE POTENTIAL FOR A WIDESPREAD SEVERE WEATHER OUTBREAK
ACROSS THE MID-SOUTH TUESDAY. A STRONG COLD FRONT WILL MOVE INTO
THE AREA FROM THE WEST TUESDAY COLLIDING WITH THE UNSEASONABLY
WARM...MOIST AND UNSTABLE AIR IN PLACE. DAMAGING WINDS AND LARGE
HAIL ARE POSSIBLE ALONG WITH THE THREAT OF TORNADOES.
MID-SOUTHERNERS SHOULD KEEP TOUCH WITH THE LATEST FORECASTS
CONCERNING THE SEVERE WEATHER POTENTIAL TUESDAY.

A WIND ADVISORY WILL LIKELY BE NEEDED TUESDAY. SOUTH WINDS ARE
FORECAST AROUND 25 MPH WITH GUSTS UP TO AROUND 40 MPH.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED MONDAY AFTERNOON INTO MONDAY NIGHT...BUT
IS MORE LIKELY TUESDAY.

JCL

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 2:53 PM CSTWind AdvisoryMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more33 hr

Nearby

Wind Advisories in Arkansas, 2008Wind Advisories in Mississippi, 2008Wind Advisories in Missouri, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.